Alert archive / California / Wind Advisories in 2006

Wind Advisory 63, NWS Los Angeles, CA

December 13, 2006

NWS Los Angeles, CA issued this wind advisory at Dec 13, 2006, 8:35 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2006, 8:35 PM PST (04:35 UTC)
Expired
Dec 14, 2006, 9:00 AM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 140435
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 PM PST WED DEC 13 2006

...GUSTY WINDS ACROSS THE MOUNTAINS AND SANTA BARBARA COUNTY
SOUTH COAST TONIGHT...

.NORTHERLY LOW LEVEL FLOW WILL INCREASE TONIGHT...BRINGING GUSTY
WINDS TO PORTIONS OF THE SOUTHLAND. THE STRONGEST WINDS WILL BE
FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY...AS
WELL AS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NEAR THE
INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND ADVISORY CAN EXPECT WIND
GUSTS OVER 45 MPH.

CAZ046-053-054-140545-
/O.NEW.KLOX.WI.Y.0063.061214T0435Z-061214T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
835 PM PST WED DEC 13 2006

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL
GUSTS TO 50 MPH...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. THE
GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-140545-
/O.NEW.KLOX.WI.Y.0063.061214T0435Z-061214T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
835 PM PST WED DEC 13 2006

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL
GUSTS TO 50 MPH THROUGH PASSES AND CANYONS. THE GUSTY WINDS WILL
CONTINUE THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-140545-
/O.NEW.KLOX.WI.Y.0063.061214T0435Z-061214T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
835 PM PST WED DEC 13 2006

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL
GUSTS TO 45 MPH BELOW PASSES AND CANYONS. AREAS ESPECIALLY
VULNERABLE TO THE STRONG WINDS INCLUDE GAVIOTA PASS ALONG HIGHWAY
101 AND SAN MARCOS PASS ALONG HIGHWAY 154. THE GUSTY WINDS WILL
CONTINUE THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS76 KLOX 140516
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PST WED DEC 13 2006

...GUSTY WINDS ACROSS THE MOUNTAINS AND SANTA BARBARA COUNTY SOUTH
COAST TONIGHT AND EARLY THURSDAY...

.NORTHERLY LOW LEVEL FLOW WILL INCREASE TONIGHT...BRINGING GUSTY
WINDS TO PORTIONS OF THE SOUTHLAND. THE STRONGEST WINDS WILL BE
FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY...
AS WELL AS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NEAR THE
INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND ADVISORY CAN EXPECT WIND
GUSTS OVER 45 MPH.

CAZ046-053-054-141300-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
916 PM PST WED DEC 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL
GUSTS TO 50 MPH...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. THE
GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-141300-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
916 PM PST WED DEC 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL
GUSTS TO 50 MPH THROUGH PASSES AND CANYONS. THE GUSTY WINDS WILL
CONTINUE THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-141300-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
916 PM PST WED DEC 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL
GUSTS TO 45 MPH BELOW PASSES AND CANYONS. AREAS ESPECIALLY
VULNERABLE TO THE STRONG WINDS INCLUDE GAVIOTA PASS ALONG HIGHWAY
101 AND SAN MARCOS PASS ALONG HIGHWAY 154. THE GUSTY WINDS WILL
CONTINUE THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 141237
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
437 AM PST THU DEC 14 2006

...GUSTY WINDS ACROSS THE MOUNTAINS AND SANTA BARBARA COUNTY SOUTH
COAST THIS MORNING...

.NORTHERLY LOW LEVEL FLOW WILL CONTINUE ACROSS THE AREA THIS 
MORNING...BRINGING GUSTY WINDS TO PORTIONS OF THE SOUTHLAND. THE
STRONGEST WINDS WILL BE FOCUSED BELOW AND THROUGH PASSES OF
SOUTHERN SANTA BARBARA COUNTY... AS WELL AS THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. AREAS
UNDER A WIND ADVISORY CAN EXPECT WIND GUSTS OVER 45 MPH.

CAZ046-053-054-141700-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
437 AM PST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND
45 MPH WILL CONTINUE UNTIL LATE MORNING. THE WINDS WILL BE 
STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-141700-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
437 AM PST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND
45 MPH WILL CONTINUE UNTIL LATE MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-141700-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
437 AM PST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS UNTIL LATE
MORNING. AREAS ESPECIALLY VULNERABLE TO THE STRONG WINDS INCLUDE
GAVIOTA PASS ALONG HIGHWAY 101 AND SAN MARCOS PASS ALONG HIGHWAY
154. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT
000 
WWUS76 KLOX 141654
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
854 AM PST THU DEC 14 2006

...WIND ADVISORY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND
THE SANTA BARBARA COUNTY MOUNTAINS AS WELL AS THE SANTA BARBARA
SOUTH COAST WILL BE ALLOWED TO EXPIRE AT 9 AM PST...

.ALTHOUGH GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF
THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS MORNING...WIND
ADVISORIES WERE ALLOWED TO EXPIRE. A FEW MOUNTAINS SITES WILL
CONTINUE TO SHOW SOME HIGHER GUSTS THIS MORNING...BUT SHOULD NOT
BE AS WIDESPREAD.

CAZ046-053-054-141800-
/O.EXP.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
854 AM PST THU DEC 14 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

LOCAL NORTH WINDS BETWEEN 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
40 MPH WILL CONTINUE THIS MORNING.

$$

CAZ052-141800-
/O.EXP.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
854 AM PST THU DEC 14 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

LOCAL NORTHWEST TO NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO
35 MPH WILL CONTINUE THIS MORNING. 

$$

CAZ039-141800-
/O.EXP.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
854 AM PST THU DEC 14 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

LOCAL NORTHWEST TO NORTH WINDS HAVE DIMINISHED SOME THIS MORNING.
LOCAL NORTHWEST TO NORTH WINDS WILL LIKELY PICK UP ONCE AGAIN LATE
THIS AFTERNOON BELOW PASSES AND CANYONS ACROSS THE SANTA BARBARA
SOUTH COAST...BUT SHOULD STAY BELOW ADVISORY LEVELS.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:35 PM PST, 5 hours earlier.

Area forecast discussion, Dec 13, 3:35 PM PST, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 PM PST WED DEC 13 2006

.SHORT TERM (TONIGHT THROUGH FRI)...
SKIES REMAIN MOSTLY CLEAR...EXCEPT FOR SOME HIGH CLOUDS STREAMING
ACROSS THE REGION THIS AFTERNOON UNDER A DIRTY RIDGE OVER SO CAL.
TEMPERATURES WERE GENERALLY A FEW DEGREES WARMER THAN YESTERDAY.
DECENT NORTHERLY GRADIENTS ONCE AGAIN THIS AFTERNOON WILL LEAD TO
WIND ADVISORIES FOR THE LA/VTU/SBA MOUNTAINS AND THE SANTA BARBARA
SOUTH COAST LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE
STRONGEST WINDS WILL BE FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN
SANTA BARBARA COUNTY...AS WELL AS THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND
ADVISORY CAN EXPECT FREQUENT WIND GUSTS OVER 45 MPH. THURSDAY NIGHT
INTO FRIDAY MORNING WILL ALSO SEE THE SAME TYPE OF WIND CONDITIONS
AS NORTHERLY GRADIENTS CONTINUE TO PREVAIL ACROSS THE AREA. WRF
GUIDANCE INDICATES LAX-BFL SFC GRADIENTS NEAR -5.0 MB BOTH DAYS.
SURPRISINGLY...NORTHEAST WIND SHIFT WILL NOT OCCUR THROUGH THE
PERIOD. THIS WILL HELP KEEP TEMPS A BIT COOLER THAN FIRST THOUGHT.
WRF GUIDANCE INDICATES LAX-BFL SFC GRADIENTS NEAR -5.0 MB BOTH DAYS.
AS THE RIDGE BEGINS TO FLATTEN...THICKNESS LEVELS DROP A BIT AHEAD
OF THE NEXT STORM SYSTEM WHICH WILL COOL TEMPS OFF NEARLY 5 DEGREES
IN MOST AREAS.

.LONG TERM (SATURDAY THROUGH TUESDAY)...
MAIN CONCERN IS THE DRASTIC CHANGE OF THE 12Z AND 18Z GFS AND
EUROPEAN MODEL RUNS FOR THIS WEEKENDS STORM. THE LATEST MODEL RUNS
INDICATE THAT THE TROUGH WILL NOT BE AS DEEP AS ONCE ADVERTISED. THE
CLOSED LOW IS NOW WELL TO THE EAST OVER AZ BY MON. ALTHOUGH THIS HAS
BEEN JUST A COUPLE OF RUNS...CONFIDENCE IS GREATER THAT THIS WILL
BECOME MORE OF A WIND EVENT THEN RAIN EVENT. SINCE BOTH THE EUROPEAN
AND GFS ARE IN AGREEMENT AT THIS TIME HAVE LOWERED POPS ON SATURDAY
TO JUST CHANCE. RAIN CHANCES MIGHT NEED TO BE LOWERED TO CHANCE AS
WELL ON SUNDAY. PRECIP AMOUNTS SHOULD BE LESS BASED ON THE NEW MODEL
RUNS AS SOUTHERLY FLOW IS NOT AS STRONG AS WELL. 500 MB TEMPS WILL
NOT BE QUITE AS COLD ALOFT AS TROUGH WILL NOT DIG AS FAR
SOUTH...HOWEVER DID LEAVE THUNDERSTORMS IN THE FORECAST AREA FOR
NOW. BUT LATER SHIFTS WILL HAVE TO RETHINK THIS. SUNDAY NIGHTS
TEMPS WILL COOL DOWN DRAMATICALLY ACROSS THE ANTELOPE VALLEY. IF ANY
WRAP AROUND MOISTURE FUNNELS IN FROM THE EAST...THE ANTELOPE VALLEY
COULD SEE A FEW SNOW FLURRIES SUNDAY NIGHT. SKIES SHOULD BEGIN TO
CLEAR UP BY MONDAY WITH GENERAL NW TO N FLOW ACROSS THE REGION.
TEMPS SHOULD BE WELL BELOW AVERAGE THROUGH SUNDAY...WITH GRADUAL
WARMING ON MON AND TUE. TEMPS SHOULD STILL BE BELOW OR NEAR NORMAL
BY TUE.

&&

.AVIATION...
THE REMAINING LOW CLOUDS AND FOG HAVE CLEARED OUT FROM KPRB...KSBP
AND KSMX. SKIES WILL BE MOSTLY CLEAR EXCEPT FOR MID AND HIGH CLOUDS.
WINDS WILL BE THE PRIMARY FOCUS FOR AVIATION THIS AFTERNOON THROUGH
TONIGHT WITH GUSTY WINDS AND LLWS AFFECTING THE KSBA AIRFIELD THIS
EVENING. OTHER AIRFIELDS THAT COULD BE AFFECTED THIS AFTERNOON AND
TONIGHT INCLUDE KBUR AND KVNY. OTHERWISE...LOW CLOUDS AND FOG WILL
LIKELY RETURN TO KPRB...KSBP AND KSMX. OTHER LOCATIONS ARE EXPECTED
TO REMAIN CLEAR TONIGHT.

.MARINE...
THE HIGH SURF ADVISORY HAS BEEN EXTENDED ON THE CENTRAL COAST
THROUGH THURSDAY AFTERNOON. THE COASTAL HAZARD MESSAGE FOR ABOVE
NORMAL SURF HAS ALSO BEEN EXTENDED UNTIL THURSDAY AFTERNOON FOR
LA/VENTURA COUNTIES. A BRIEF RESPITE IN THE HIGH SEAS AND RESULTANT
HIGH SURF EXPECTED TONIGHT WAS MENTIONED IN THE TEXT OF THE LATEST
HIGH SURF ADVISORY EXTENSION.

BY THURSDAY AFTERNOON...THE NEW SURGE OF THE NORTHWEST SWELL WILL
HAVE OVERTAKEN ALL OF THE OUTER COASTAL WATERS ACCORDING TO THE 12Z
RUN OF THE ENP MODEL. THE INNER WATERS WILL HAVE TO BE WATCHED
AGAIN IN CASE ENOUGH WAVE ENERGY SUCCEEDS IN REFRACTING AROUND POINT
CONCEPTION AND INTO THE INNER COASTAL WATERS. ON FRIDAY THERE MAY BE
ENOUGH SWELL TO GENERATE A HIGH SURF ADVISORY FOR MAINLY THE WEST
FACING SHORELINE SOUTH OF POINT CONCEPTION.

DUE TO THE LONG PERIOD NATURE AND THE PERSISTENTLY ABOVE NORMAL
SURF...A HIGH RIP CURRENT POTENTIAL WILL ALSO EXIST FOR MOST OF THE
WEEK.

THE HEIGHTS OF THE HIGH TIDES ARE NOT PARTICULARLY HIGH...AND DO NOT
COINCIDE WITH THE WINDIEST AND HIGHEST SEA TIMING...SO COASTAL
FLOODING IS NOT EXPECTED TO BE A CONCERN THIS WEEK. WITH THAT
SAID...THERE COULD STILL BE SOME LOCAL SPILLOVER IN PARTICULARLY
SUSCEPTIBLE LOCATIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...KAPLAN
AVIATION/MARINE...SWEET
Hazardous weather outlook, Dec 13, 3:50 PM PST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 PM PST WED DEC 13 2006

CAZ034>041-044>047-051>054-059-087-088-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
350 PM PST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... THROUGH TONIGHT

GUSTY NORTHERLY WINDS BETWEEN 25 AND 40 MPH ARE EXPECTED ACROSS THE
MOUNTAINS AND SOUTHERN SANTA BARBARA COUNTY COAST TONIGHT. NORTHWEST
TO NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER
THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES TONIGHT AS WELL. A
LARGE NORTHWESTERLY SWELL WILL CONTINUE TO PRODUCE HIGH SURF
CONDITIONS BETWEEN 9 AND 12 FEET ALONG BEACHES NORTH OF POINT
CONCEPTION. HIGHER THAN NORMAL SURF WILL CONTINUE ON WEST FACING
BEACHES OF VENTURA AND LOS ANGELES COUNTIES. ALONG WITH THE HIGH
SURF CONDITIONS...DANGEROUS RIP CURRENTS WILL CONTINUE TO BE A
THREAT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY NORTHERLY WINDS BETWEEN 25 AND 40 MPH ARE EXPECTED ACROSS THE
MOUNTAINS AND SOUTHERN SANTA BARBARA COUNTY COAST THROUGH 9 AM
THURSDAY. NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES
DURING THE PERIOD AS WELL. A LARGE NORTHWESTERLY SWELL WILL CONTINUE
TO PRODUCE HIGH SURF CONDITIONS BETWEEN 9 AND 12 FEET ALONG BEACHES
NORTH OF POINT CONCEPTION UNTIL 3 PM THURSDAY...WITH HIGHER THAN
NORMAL SURF CONTINUING ON WEST FACING BEACHES OF VENTURA AND LOS
ANGELES COUNTIES. ALONG WITH THE HIGH SURF CONDITIONS...DANGEROUS
RIP CURRENTS WILL CONTINUE TO BE A THREAT.

A PACIFIC STORM IS EXPECTED TO BRING PERIODS OF RAIN AND MOUNTAIN
SNOW TO SOUTHWESTERN CALIFORNIA THIS WEEKEND.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIRARD

In the hours before

Special weather statement, Dec 13, 6:25 PM PST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
625 PM PST WED DEC 13 2006

CAZ034>041-044>047-051>054-059-087-088-160230-
ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST-
SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA YNEZ VALLEY-VENTURA COUNTY COAST-
VENTURA COUNTY COASTAL VALLEYS-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS-
625 PM PST TUE DEC 12 2006

...POTENTIAL FOR A COLD PACIFIC STORM THIS WEEKEND ACROSS THE
SOUTHLAND...

A COLD STORM SYSTEM IS EXPECTED MOVE THROUGH THE EASTERN PACIFIC
FRIDAY...THEN PUSH INTO THE WESTERN UNITED STATES OVER THE WEEKEND.
THE EXACT TRACK OF THE SYSTEM...WHICH IS STILL SOMEWHAT IN
QUESTION...WILL ULTIMATELY DETERMINE ITS IMPACT ON
SOUTHWESTERN CALIFORNIA. AT THIS TIME IT APPEARS THERE IS THE
POTENTIAL FOR MODERATE AMOUNTS OF RAIN AND MOUNTAIN SNOWS ACROSS
PORTIONS OF OUR FORECAST AREA.

THE BULK OF THE PRECIPITATION ASSOCIATED WITH THE WEATHER SYSTEM
SHOULD AFFECT SOUTHWESTERN CALIFORNIA SATURDAY AFTERNOON AND EVENING
AS A COLD FRONT PUSHES THROUGH THE REGION. THE THREAT OF
THUNDERSTORMS WITH SMALL HAIL ALSO EXISTS WITH THIS SYSTEM LATE
SATURDAY AND SATURDAY NIGHT. A MOIST AND UNSTABLE AIRMASS BEHIND THE
FRONT SHOULD LINGER OVER THE AREA SUNDAY WITH THE CHANCE OF SHOWERS
EXPECTED THROUGH THE DAY. PRELIMINARY RAINFALL ESTIMATES WITH THIS
SYSTEM FROM SATURDAY THROUGH SUNDAY IS FOR ONE QUARTER TO ONE HALF
INCH ACROSS MUCH OF THE AREA...WITH LOCAL AMOUNTS AROUND ONE INCH
ACROSS HIGHER TERRAIN AND WHERE ANY THUNDERSTORMS OCCUR.

IT APPEARS THE SNOW LEVELS ASSOCIATED WITH THE MAIN FRONTAL BAND
WILL RANGE BETWEEN 3000 AND 4000 FEET...WITH SNOW LEVELS POSSIBLY
LOWERING TO AS LOW AS 2500 FEET BEHIND THE FRONT LATE SATURDAY NIGHT
INTO SUNDAY MORNING. THESE LOW SNOW LEVELS WOULD CERTAINLY AFFECT
MANY OF THE MOUNTAIN PASSES AND POSSIBLY PORTIONS OF THE ANTELOPE
VALLEY. SEVERAL INCHES OF SNOW WILL BE POSSIBLE DURING THE WEEKEND
ESPECIALLY ABOVE 3000 FEET. THOSE TRAVELING INTO THE MOUNTAINS THIS
WEEKEND ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND ANY
POTENTIAL WINTER WEATHER ADVISORY OR WINTER STORM WATCH OR WARNING
PRODUCTS.

THIS MAY BE THE FIRST SIGNIFICANT WINTER-LIKE STORM OF THIS SEASON
OVER SOUTHWESTERN CALIFORNIA. PEOPLE PLANNING OUTDOOR ACTIVITIES...
ESPECIALLY IN THE MOUNTAINS...SHOULD BE PREPARED FOR
THE INCLEMENT WEATHER.

SIRARD

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.